Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
170 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the symptoms and treatment for scalp psoriasis?

I get red lines on my scalp and now forming circle patterns it does ooze yellow but then dries out and flakes off like dandruff. I had this for 10 or more years but progressily it s getting worse and now has spread to my face along side my nose both sides! My family doctor prescribed me triamcinolone acetonide cream and the past three years I have been applying it on scalp and face when breakout happens but I strongly believe that this has made it far worse over the years, my face is now breaking out in winter months every other week and the spread is getting worse with yellow discharge at first then drying out and flaking off. My question to you is can I have psoriasis on my head and it spread to my face and eyebrows or is it an internal infection? What can I do for it and should I stop using the steroid cream, though it does work applying small doses twice a day for two days ... Thanks for the input
Thu, 12 Mar 2015
Report Abuse
Dermatologist 's  Response
Hi. I have gone through your query and understand your concern. Going by the history provided by you, there is oozing with yellow scaling.This is not classical of psoriasis. Moreover involvement of seborrheic rich areas like scalp and sides of the nose is more in favour of seborrheic dermatitis though both of these diseases overlap, there is a requirement of confirmation of the present diagnosis with a skin biopsy. Psorasis can spread from scalp to the face but it is not an infection. But many a times infections can precipitate it. According to me a visit to your dermatologist to reconsider the diagnosis and confirm with a skin biopsy would be prudent. Usage of steroids over the counter is not recommended because of its vast side effect profile. Hence a valid prescription is desired if the use is mandated. I hope I have answered your queries. Please feel free to get further queries clarified. Would be happy to help. Wish you best of health.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Sir, I have scalp psoraisis and suffering from this disease for 10 years I had consulted with many alopathic doctors and currently continuing...